Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 163, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 26, 2000, 11:07 AM CDT for Montgomery County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2000, 11:07 AM CDT (16:07 UTC)
- Expired
- May 26, 2000, 11:45 AM CDT
- In force
- 38 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Montgomery County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
417 WUUS54 KOHX 261608 SVRBNA TNC125-261630- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1107 AM CDT FRI MAY 26 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF CLARKSVILLE * UNTIL 1145 AM CDT * AT 1104 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF CLARKSVILLE...OR ABOUT 11 MILES NORTHEAST OF ERIN...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEAR CLARKSVILLE AT 1135 AM CDT THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL WHICH CAN CAUSE EXTENSIVE INJURY AND PROPERTY DAMAGE. TAKE SHELTER IN A STURDY BUILDING AND AVOID WINDOWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 9:50 AM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, May 26, 9:50 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 950 AM CDT FRI MAY 26 2000 WARM FRONT CURRENTLY LIFTING NWARD ACROSS SERN MIDDLE TN WITH ISOLATED SHOWER/TSTMS IN VICINITY. LARGE MASS OF RAIN JUST TO NW OF THE CWA WILL LIKELY CATCH ONLY THE EXTREME NW COUNTIES AS IT PUSHES INTO THE SERN OH VLY. UPR IMPULSE MOVING ACROSS AREA EARLY THIS AFTERNOON MAY STEEPEN LASPE RATE ENOUGH FOR SCATTERED CONVECTION TO BECOME LITTLE WIDESPREAD ALTHOUGH LOW-LEVEL FORCING WILL BECOME LESS FAVORABLE AS BOUNDARY PUSHES WELL N OF THE CWA. BELIEVE THAT CURRENT POP SCENERIO FINE AT THIS MOMENT BUT TEMPS MAY NEED SMALL ADJUSTMENT. 07 .BNA...NONE.
In the hours before
Special weather statement, May 26, 5:15 AM CDT, 5 hours 52 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-271030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 515 AM CDT FRI MAY 26 2000 SCATTERED THUNDERSTORMS WILL ACCOMPANY THE PASSAGE OF A WARM FRONT THROUGH MIDDLE TENNESSEE TODAY AND TONIGHT. THE FRONT SHOULD ENTER SOUTHWESTERN PARTS OF OUR AREA...AROUND WAYNESBORO AND LAWRENCEBURG...THIS MORNING. IT WILL THEN MOVE NORTHWARD AND REACH AREAS NEAR THE KENTUCKY BORDER BY LATE TODAY. THE ATMOSPHERE WILL BECOME UNSTABLE ALONG AND SOUTH OF THE FRONT AND PROVIDE A GOOD BREEDING GROUND FOR THUNDERSTORMS. ONE OF THE BIGGEST THREATS FROM THESE THUNDERSTORMS WILL BE HEAVY RAINS...WHICH COULD PRODUCE LOCALIZED FLASH FLOODING. MANY AREAS ACROSS MIDDLE TENNESSEE HAVE SATURATED GROUNDS FROM STORMS THAT OCCURRED OVER THE LAST SEVERAL DAYS...AND ANY ADDITIONAL HEAVY RAINS WILL INCREASE THE THREAT FOR PONDING OF WATER AND ISOLATED FLASH FLOOD EVENTS. ONLY ONE HALF TO ONE INCH OF RAIN IN AN HOURS TIME MIGHT BE SUFFICIENT TO TRIGGER FLASH FLOODING IN SOME PARTS OF MIDDLE TENNESSEE TODAY AND TONIGHT. THERE IS ALSO A POSSIBILITY THAT A FEW THUNDERSTORMS COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. EMERGENCY MANAGEMENT TEAMS AND STORM SPOTTER GROUPS ARE ADVISED TO REMAIN ALERT IN THE EVENT THAT FLASH FLOODING OR SEVERE THUNDERSTORMS DEVELOP. 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 12:14 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 31 min |
| May 26, 12:41 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 34 min |
| May 26, 1:11 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 49 min |
| May 26, 5:46 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 34 min |
| May 26, 6:10 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 40 min |
| May 26, 6:18 PM CDT | Tornado Warning | OHX | Stewart | 42 min |
| May 26, 6:26 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 34 min |
| May 26, 6:31 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Montgomery | 44 min |
| May 26, 6:51 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.